MAUDE Adverse Event Report: QUALITY TECH SERVICES LLC BIOPSY NEEDLE; INSTRUMENT, STEREOTAXIC

QUALITY TECH SERVICES LLC BIOPSY NEEDLE; INSTRUMENT, STEREOTAXIC
Model Number 9733068
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a cranial biopsy procedure.It was reported that the representative received information that before a cranial biopsy, the screw threading on the biopsy needle kit was not operational, preventing the kit from clamping (defective depth stop would not lock).The biopsy needle was not placed into the anatomy; the nurse attempted to lock the depth stop and noticed the stop did not lock prior to the unit being introduced into the anatomy.The screw to secure depth stop on the needle was stuck and not possible to tighten the stop.They took another needle and the surgery went okay.There was no reported impact on patient outcome.
 
Additional Manufacturer Narrative
H3: a hardware analysis was initiated to determine the probable cause of the issue.Hardware analysis found that the needle stop was incomplete.The threaded hole for the screw had not been drilled through rendering the stop unusable.The anomaly is being tracked in the navigation tracking database.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BIOPSY NEEDLE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
QUALITY TECH SERVICES LLC
7842 hickory flat highway
suite d
woodstock GA 30188
MDR Report Key9261593
Report Number3012165443-2019-00017
Device Sequence Number3730795
Product Code HAW
UDI-Device Identifier00643169702943
UDI-Public00643169702943
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K954276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2021
Device Model Number9733068
Device Catalogue Number9733068
Device Lot Number066513519C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1